Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 152, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 22, 2018, 1:24 PM EST for Montgomery County, Treutlen County, Wheeler County, Georgia. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2018, 1:24 PM EST (18:24 UTC)
- Expired
- Nov 22, 2018, 7:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Montgomery County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Highway 280 near Mount Vernon (MTVG1). The gauge peaked at 16.00 ft at Nov 22, 2018, 9:00 AM EST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02224500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
545
WGUS42 KFFC 221824
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
124 PM EST Thu Nov 22 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Mount Vernon affecting Montgomery...Treutlen and
Wheeler Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC209-283-309-230000-
/O.NEW.KFFC.FL.W.0152.181122T1824Z-181123T0000Z/
/MTVG1.1.ER.000000T0000Z.181122T1800Z.181122T1800Z.NO/
124 PM EST Thu Nov 22 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Mount Vernon.
* From this afternoon until this evening.
* At 1 PM Thursday the stage was 15.9 feet...and steady.
* Flood stage is 16 feet.
* The river will continue near flood stage over the next few hours and
then fall to below flood stage by this evening.
* At 16 feet...Flood Stage is reached. Minor flooding begins in the
woodlands...pastures and natural flood plain along the river
upstream and downstream from the gage on U.S. Highway 280. Flood
waters reach the top of a boat ramp by the bridge on the Wheeler
County side of the River.
&&
LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
3195 8259 3218 8268
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 22, 1:06 PM EST, 18 minutes earlier.
Area forecast discussion, Nov 22, 1:06 PM EST, 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 106 PM EST Thu Nov 22 2018 .PREV DISCUSSION... /Issued 624 AM EST Thu Nov 22 2018/ PREV DISCUSSION... /Issued 356 AM EST Thu Nov 22 2018/ SHORT TERM /Today through Friday/... A quiet weather day for Thanksgiving, as surface high pressure builds into southern NY/PA by this evening and off the Mid Atlantic coast by the end of the short term period. As the surface high shifts eastward, winds will become more easterly across the area through the period as Cold Air Damming sets up along the Appalachians. A fast moving weak short wave in the upper level flow will move track across central/southern Georgia this afternoon and evening bringing increased clouds to the southern portions of forecast area as moisture begins to increase. As short wave exits the area overnight, area will have mostly clear skies which will allow good radiational cooling under the high pressure, with. patchy fog possible by daybreak. During the day on Friday, east winds will increase to near 10mph with gusts of 15-25mph, keeping chilly afternoon temperatures across the area. Moisture will begin to increase by tomorrow afternoon as the next weak wave approaches from the west, with a slight chance of light rain possible across the area. Temperatures will remain cooler than normal for the period, with highs today in the mid to upper 50s, overnight lows in the mid to upper 30s and afternoon highs on Friday in the upper 40s to mid 50s across the area. Atwell LONG TERM /Friday Night through Wednesday/... Rain moves in at the beginning of the extended forecast as next frontal system moves across the region. Just ahead of the rain moving in...a backdoor cold front with a wedge of high pressure behind it moves into NE GA setting up a cold air damming situation across the state Friday. Moisture begins to increase across the state Friday evening as a strong upper shortwave leads to the development of a surface low along the northern Gulf coast. Showers will begin pushing into the state Friday night and continue through early Saturday afternoon. With the wedge in place and the track of the surface low well south of the area...not expecting much instability with this system so no thunderstorms expected. Late Saturday into the early Sunday will bring drier conditions with temperatures slowly rebounding into the 60s on Sunday. The next front moves into the NW GA Sunday evening but this next front is expected to be much weaker and will move very fast through the state. It will be completed east of the area by sunrise Monday but it does bring in another reinforcing shot of cooler air. High temps Monday, Tuesday, and Wednesday expected to be in the 40s and 50s. Once this second front clears the area...high pressure keeps control of the weather pattern over the region with dry weather anticipated through at least the end of next week. 01 && .AVIATION... 18Z Update... VFR conditions expected through much of the period. High clouds will be present today, with some clearing this evening. Early Friday, cigs will degrade as clouds move in from the south. SCT MVFR expected after 12z, with BKN MVFR possible at the southern TAF sites. Some improvement to VFR expected by 18z. Winds will be east through the period, generally 8 kt or less through 12z, then increase to 10-15kt after 15z. Gusts to 24kt are possible. //ATL Confidence...18Z Update... Medium on cigs for 12-15z. High confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 58 34 48 40 / 0 0 20 90 Atlanta 58 37 49 42 / 0 0 20 80 Blairsville 57 30 46 38 / 0 0 20 90 Cartersville 59 37 49 42 / 0 0 20 90 Columbus 60 41 54 48 / 5 0 20 70 Gainesville 57 35 46 39 / 0 0 20 90 Macon 61 37 53 46 / 5 0 20 70 Rome 60 37 50 42 / 0 0 20 90 Peachtree City 59 36 51 43 / 0 0 20 80 Vidalia 61 41 57 50 / 5 5 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....RW AVIATION...31
Hazardous weather outlook, Nov 22, 4:23 AM EST, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 423 AM EST Thu Nov 22 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 423 AM EST Thu Nov 22 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A frontal system will push across the region Friday afternoon through Saturday afternoon bringing the next shot of precipitation to the state. There is very little instability anticipated with this system so no hazardous weather is expected at this time. Another frontal system will move rapidly across the area Sunday night bringing another quick chance of light showers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 7:19 AM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 6 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.